MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON PANOPTIX TRIFOCAL UV ABSORBING INTRAOCULAR LENS; LENS, MULTIFOCAL INTRAOCULAR

ALCON RESEARCH, LLC - HUNTINGTON CLAREON PANOPTIX TRIFOCAL UV ABSORBING INTRAOCULAR LENS; LENS, MULTIFOCAL INTRAOCULAR
Model Number CCWTT0
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Disturbances (2140)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.
 
Event or Problem Description
A non health care professional reported that following an intraocular lens (iol) implant procedure, the patient experienced bcva reduced and visual disturbances and stated everything was blurry since surgery.Clinical reason being mentioned blurred vision.Yag procedure was completed.The patients condition was reported as undetermined and still waiting on ldd treatments.The surgeons prognosis reported as good postoperative appearance.The iol was explanted and exchanged with an non company lens in the secondary implant procedure.There was no further impact to the patient.Additional information has been requested.
 
Additional Manufacturer Narrative
Additional information has been provided in d.9., h.3., h.6., and h.11.Only half of the lens was returned in a specimen cup.Solution was dried on the lens.The lens was cut in half, typical of insertion and removal.The returned half of the lens had multiple small areas of starburst damage observed in the lens material of the optic, typical of damage caused by a yag laser procedure conducted post implantation.Power and resolution testing could not be conducted due to the extensive optic damage.A device history record review and a non-conformance review of the reported lot number was conducted.No deviations were identified and all corresponding production release specifications defined in the device master record were met.Qualified associated products were indicated.The product investigation could not identify a root cause for the reported complaint.Each lens was subjected to a 100% assessment of the power and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.The power and resolution of the returned lens could not be re-evaluated due to the extensive optic damage.The file indicated that the multifocal company lens with 22.5 diopter (add power +2.2/+3.2) lens was replaced with a non-company monofocal 21.0 diopter lens.Due to the exchange for a 1.5 lower diopter difference lens and the change from a multifocal lens to a monofocal lens may suggest that the replacement lens model may have been an improved choice for the patient's vision needs.Information was provided on the completed questionnaire that the patient had prior "lasik¿ surgery.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.

Brand Name
CLAREON PANOPTIX TRIFOCAL UV ABSORBING INTRAOCULAR LENS
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key22588381
Report Number1119421-2025-02038
Device Sequence Number15800901
Product Code MFK
UDI-Device Identifier00380652413695
UDI-Public(01)00380652413695(17)260615(11)220617(10)15431800
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2025
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/15/2026
Device Model NumberCCWTT0
Device Catalogue NumberCCWTT0.225
Device Lot Number15431800
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/30/2025
Supplement Date Received by Manufacturer08/11/2025
Initial Report FDA Received Date07/24/2025
Supplement Report FDA Received Date09/04/2025
Date Device Manufactured06/17/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH II LOADING FORCEPS.; MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D.; MONARCH III IOL DELIVERY SYSTEM, INJECTOR.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR
Patient SexMale